MAUDE Adverse Event Report: AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER

AV-TEMECULA-CT TREK CORONARY DILATATION CATHETER
Catalog Number 1012278-20
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 10/22/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
(b)(4).Internal file number - (b)(4): during processing of this complaint, attempts were made to obtain complete event, patient and device information.Incorrect anatomy.The device was not returned for evaluation.It should be noted that the instructions for use states: the trek rx coronary dilatation catheters are indicated for balloon dilatation of the stenotic portion of a coronary artery or bypass graft stenosis, for the purpose of improving myocardial perfusion, balloon dilatation of a coronary artery occlusion, for the purpose of restoring coronary flow in patients with st-segment elevation myocardial infarction and balloon dilatation of a stent after implantation.A review of the lot history record and complaint history of the reported device could not be conducted because the lot number was not provided.The investigation was unable to determine a conclusive cause for the reported difficulty positioning and removing the guide wire; however, the reported separation appears to be related to operational context due to the reported difficulty removing the balloon catheter from the guide wire.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported the procedure was performed in the internal carotid.A 4.0 x 20 mm trek balloon catheter could not advance over the guide wire, and strong resistance was felt during withdrawal of the device.The balloon catheter was removed but the part of the distal shaft (including the balloon) had separated and remained inside the patient.The distal shaft was surgically removed during removal of a carotid stent in the internal artery.No additional information was provided.
 
Additional Manufacturer Narrative
(b)(4).
 
Event or Problem Description
Additional information received indicating that two non-abbott carotid stents were implanted during the procedure and both were removed surgically.

Brand Name
TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
AV-TEMECULA-CT
abbott vascular
26531 ynez road
temecula CA 92591 4628
MDR Report Key7109172
Report Number2024168-2017-09620
Device Sequence Number13726097
Product Code LOX
UDI-Device Identifier08717648138720
UDI-Public08717648138720
Combination Product (Y/N)N
Initial Reporter CountryAU
PMA/510(K) Number
K103110
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Health Professional
Remedial Action Other
Type of Report Initial,Followup
Report Date (Section B) 01/03/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1012278-20
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 11/24/2017
Supplement Date Received by Manufacturer12/12/2017
Initial Report FDA Received Date12/12/2017
Supplement Report FDA Received Date01/03/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
SHEATH: 8 FR.
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;